So far so good! I'm going to try to update this blog every day or 2 to keep track of my symptoms.
Last night (or I should say this morning!) I didn't get to sleep until after 2 am, thanks to the steroids I got at infusion. They didn't keep me awake on the AC chemo, but I sure was awake last night! I finally took an Ambien around 2, don't know why I didn't think of it earlier. I slept until 6 when Rich got up, then slept for about another hour after that. Then the brain started going again. I've been pretty tired all day, but didn't get a chance to take a nap, so hopefully I'll be able to get to sleep early tonight. I did use that late night awake time for some prayer and Bible reading!
Other than that, there is not really any side effects to report! I was so happy when I woke up this morning because my stomach did not feel the least bit nauseated! I said "thank you Lord!"
I had to go back to the hospital today to get my Neulasta shot to keep my white blood cell counts up. If I were doing the weekly Taxol, I wouldn't need the shot because it's not as hard on the white blood cells. My onc. told me that Taxol isn't hard on the red blood cells (so maybe my hemoglobin will start to slowly come up--it was 9.9), or the platelets. My platelets are back up in the normal range. This is good, because if I start getting the bone/muscle/joint pain that a lot of women get on Taxol, I can take Ibuprofen (along with Tylenol). Some even have to take stronger pain pills.
My MUGA (heart scan) showed my heart function was down a little bit. It went from 65% to 59%. This is acceptable, but the decrease is outside the margin of error. It may be from the Adriamycin, or it could just be where my heart was at that moment in time. I'll have another scan in 3 months. The Herceptin I'm getting with the Taxol can also cause heart damage, which is why I'll continue getting these scans. Usually the damage is reversible once the drug is stopped.
I suppose the title of this blog should say "Taxol and Herceptin", but the Taxol is the one most likely to cause side effects.
Sunday when Pastor Mark Spencer wanted to pray over me I mentioned how I'd be starting this new chemo the next day and was a bit anxious about it. I told him and the others there that everytime I walked into Regions Hospital I started feeling sick to my stomach, even thinking about it made me start to feel that way. So he prayed for my mind, that it wouldn't cause me to feel that way. Well, it worked! I didn't want to take an Ativan before I went like I usually do, because I didn't want to mix it with the benedryl I knew I'd be getting (both make me sleepy!). I remembered the prayer, and thought that I would rely on God to get me through this. I didn't have any of that usual nausea going in there--and not from the alcohol wipe, or the saline flush--nothing! THANK YOU LORD! He continues to amaze me and take care of me!
Rachel is having a garage sale to raise money to adopt the down syndrome boy they want. If you are in the Shoreview area (near Hamline/Lex.)Thurs-Sat. please stop by! This boy needs heart surgery and it costs ALOT of money to adopt him (or another down syndrome child , if they can't get him). Its a huge sale--lots of stuff! Donations are welcome! :-)
God bless you all!